Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 71, NWS Gaylord, MI

November 2, 2015

NWS Gaylord, MI issued this small craft advisory at Nov 2, 2015, 11:33 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2015, 11:33 AM EST (16:33 UTC)
Expired
Nov 2, 2015, 3:56 PM EST
In force
4 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WHUS73 KAPX 021633
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1133 AM EST MON NOV 2 2015

LMZ344>346-030000-
/O.NEW.KAPX.SC.Y.0071.151102T1633Z-151103T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1133 AM EST MON NOV 2 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
1 follow-up statement
344 
WHUS73 KAPX 022056
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EST MON NOV 2 2015

LMZ344>346-022200-
/O.CAN.KAPX.SC.Y.0071.000000T0000Z-151103T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
356 PM EST MON NOV 2 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 11:16 AM EST, 17 minutes earlier.

Area forecast discussion, Nov 2, 11:16 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1116 AM EST MON NOV 2 2015

.UPDATE...
ISSUED AT 1113 AM EST MON NOV 2 2015

14Z SURFACE/COMPOSITE ANALYSIS SHOWS A 1022MB LOW OVER WEST
VIRGINIA... WITH A DISORGANIZED AREA OF LOW PRESSURE OVER THE
NORTHERN PLAINS/UPPER MIDWEST...1008MB LOW CENTERED ALONG THE NORTH
DAKOTA/SOUTH DAKOTA BORDER WITH SOME SEMBLANCE OF A WARM FRONT
EXTENDING EAST INTO WISCONSIN/SOUTHWEST LOWER MICHIGAN.  GOOD LOW
LEVEL WARM ADVECTION ONGOING WITH 30KT SOUTHWEST 850MB JET ALIGNED
WITH THERMAL RIDGE AXIS EXTENDING NORTHEAST ACROSS WISCONSIN/
EASTERN UPPER MICHIGAN.  WATER VAPOR IMAGERY SHOWS A COUPLE SHORT
WAVES OF INTEREST UPSTREAM...ONE OF WHICH IS A SMALL POTENTIAL
VORTICITY ANOMALY ORIENTED NORTHWEST-SOUTHEAST ACROSS MINNESOTA/
NORTHWEST WISCONSIN...WHICH IS HELPING PUSH MID CLOUDS AND SOME WEAK
RADAR RETURNS ACROSS NORTHERN WISCONSIN/WESTERN UPPER MICHIGAN. 12Z
APX SOUNDING SHOWS A DEEP CONDITIONALLY UNSTABLE LAYER ABOVE 850MB
AND SATURATED BETWEEN 700-550MB.

INITIAL AREA OF CLOUDS/SPRINKLES THAT CROSSED NORTHERN MICHIGAN
EARLIER TODAY NOW OUT ACROSS LAKE HURON WITH SOME SUN BREAKING OUT
ACROSS NORTHERN LOWER MICHIGAN...MORE CLOUD COVER ACROSS UPPER
MICHIGAN.  HAVE ADJUSTED CLOUD FORECAST FOR CURRENT SATELLITE
TRENDS...WITH THE EXPECTATION THAT CLOUDS WILL THICKEN UP THIS
AFTERNOON ACROSS THE NORTHERN HALF OF THE AREA ALONG WITH SOME
LIGHT SHOWERS/SPRINKLES BY MID AFTERNOON...WHILE MORE SUNSHINE
CAN BE EXPECTED HEADING SOUTH INTO CENTRAL/SOUTHERN LOWER.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 210 AM EST MON NOV 2 2015

IMPACT WEATHER: NONE.

SYNOPTIC PATTERN AND OBSERVATIONS:

THE UPPER LEVEL FLOW IS FAIRLY QUICK WHILE ALSO BACKING MORE WSW
OVER THE LAST SEVERAL HOURS. WHILE RATHER ILL-DEFINED...THERE WERE
THREE IDENTIFIABLE MID LEVEL IMPULSES/WAVES SEEN ON LATEST SATELLITE
IMAGERY...SEEN AS ENHANCED CLOUD AREAS...PUSHING E/ENE ALONG AND
NORTH OF A WARM FRONT FROM SD TO IA. THESE WERE ALL BURIED WITHIN A
SLIGHTLY HIGHER "MOIST" AXIS STRETCHED ACROSS THE GREAT LAKES. THE
ONE WAVE WAS CROSSING LAKE SUPERIOR...WHILE ANOTHER WAS PUSHING
THROUGH WISCONSIN. BOTH WAVES HAVE SOME WEAK RADAR RETURNS
ASSOCIATED WITH THEM...AND HAD LIKELY SPIT OUT SOME SPRINKLES/LIGHT
RAIN SHOWERS OVER THE LAST COUPLE OF HOURS...IN A LOW TO MID LEVEL
WARM ADVECTION REGIME UNDERNEATH SLIGHT COOLING ALOFT WITH EACH
WAVE. HOWEVER...THE ENHANCED CLOUDS AND RADAR RETURNS WERE
DIMINISHING WITH TIME AS THEY TRACKED INTO EASTERN UPPER AND NW
LOWER MICHIGAN. THIS LIKELY DUE TO SFC HIGH PRESSURE OVERHEAD AND AN
INITIALLY SLIGHTLY DRIER AIR MASS THAN UPSTREAM. ALL SAID...WE DO
HAVE INCREASING INSTABILITY IN THE MID AND UPPER LEVELS WITH TIME.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

THE WARM FRONT AND STEEPENING LAPSE RATES ALOFT PUSH INTO NRN
MICHIGAN TODAY...WHILE THE WISCONSIN WAVE AND ANOTHER UPSTREAM DRIVE
THROUGH THE NRN HALF OF THE CWA. THIS WILL BRING A COUPLE OF ROUNDS
OF ENHANCED CLOUDS AND SLIGHT CHANCES FOR LIGHT SHOWERS/SPRINKLES.
IT IS A SCENARIO WHERE BETTING ON RAIN IS NOT THE BEST COURSE OF
ACTION...AS MOST COMMUNITIES ARE EXPECTED TO BE RAIN FREE. THERE
SHOULD EVEN BE SOME SUN AT TIMES. HIGH TEMPERATURES IN THE WARM
ADVECTION WILL ALLOW FOR MID AND UPPER 50S IN EASTERN UPPER...WITH
THE LOWER HALF OF THE 60S IN NRN LOWER. SO AN OVERALL NICE FALL DAY.
THE WARM FRONT LIFTS NORTH OF US TONIGHT WITH RISING MID LEVEL
HEIGHTS AND NO EXPECTATION FOR ANY RAINFALL. LOWS GENERALLY IN THE
LOW TO MIDDLE 40S.

&&

.SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 210 AM EST MON NOV 2 2015

(11/3)TUESDAY...A SFC LOW IN THE CENTRAL PLAINS MOVES NORTH INTO THE
NORTHERN PLAINS WHICH PUSHES THE WARM FRONT NORTH OF ANJ. THIS
BASICALLY LEAVES NORTHERN MICHIGAN IN THE WARM SECTOR THROUGH THE
NEXT 24 HOURS. ON TOP OF THE WARM FRONT MOVING NORTH, THE 500 MB
RIDGE CONTINUES TO BUILD INTO THE UPPER GREAT LAKES AS WELL.

(11/4)WEDNESDAY...THIS WILL BE THE LAST OF THE DRY, MILD DAYS AS THE
500 MB RIDGE AXIS MOVES TO THE EAST OF THE UPPER GREAT LAKES. AT THE
SFC, THE RETURN FLOW HAS BEEN GOING FOR ALMOST 24 HOURS. THINK THAT
THE ECMWF IS A LITTLE FAST WITH MOISTURE MOVING INTO THE 850 MB LEVEL
SO FAR AHEAD OF THE JET STREAM AT 500 MB AND THE SFC FRONT WHICH IS
STILL IN THE NORTHERN PLAINS. THE GFS'S SLOWER PROGRESSION SEEMS TO
BE A LITTLE BETTER HERE FOR THE NEXT 24 HOURS.

&&

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 210 AM EST MON NOV 2 2015

BOTH MODELS ARE SLOW TO BRING THE COLD FRONT THROUGH THE UPPER
GREAT LAKES, UNTIL OVERNIGHT ON THURSDAY. BY FRIDAY, THE 500 MB
SHORTWAVE ALONG THE JET STREAM MOVES THROUGH AND BEGINS TO DEVELOP
A SECONDARY SFC WAVE, WHICH SHOULD BRING STEADY RAIN AGAIN TO THE
REGION, MUCH LIKE WE JUST HAD THIS LAST FRIDAY/SATURDAY. FRIDAY,
WHERE LAST NIGHT THE MODELS SHOWED SOME DEFINITE COLD AIR, WITH
THE CHANCE FOR MIXING SNOW, HAVE MODERATED A BIT, WITH THE COLDEST
AIR NOW NORTH OF THE FORECAST AREA, AND NOT EXPECTED TO DROP INTO
THE UPPER GREAT LAKES. 850 MB TEMPERATURES LOOK LIKE THEY SHOULD
FLIRT WITH -5C, WHICH WOULD MAKE ONE PAUSE AND CONSIDER MIXING
SNOW ESPECIALLY OVERNIGHT. SO WILL CONTINUE THE CHANCE OF A MIX OF
RAIN AND SNOW, ESPECIALLY WITH THE LAKE EFFECT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 624 AM EST MON NOV 2 2015

...SPOTTY LIGHT SHOWERS AND A TOUCH GUSTY...

WEAK DISTURBANCES ALOFT WILL CROSS THE REGION OVER THE TAF PERIOD
WITH ONLY CHANCES FOR A FEW ISOLATED RAIN SHOWERS OR SPRINKLES.
THIS IS OCCURRING AHEAD OF A WARM FRONT THAT WILL LIFT THROUGH
NRN MICHIGAN THIS EVENING. MAINLY...PERIODIC MID AND UPPER LEVEL
CLOUDS WILL CONTINUE PASSING OVER THE TAF SITES...ALONG WITH SOME
MINOR GUSTINESS THIS AFTERNOON UP TO 18KTS OR SO. LIGHT/CALM
WINDS TONIGHT.

&&

.MARINE...
ISSUED AT 210 AM EST MON NOV 2 2015

A WARM FRONT LIFTS THROUGH THE REGION TODAY...WITH SOUTHERLY WINDS
DRAWING IN WARMER LOW LEVEL AIR. THIS CONTINUES THROUGH THURSDAY AND
WILL RESULT IN A CONTINUED RISE IN OVERLAKE STABILITY. WINDS JUST
ABOVE THE SFC ARE BLOWING INTO ADVISORY CRITERIA RIGHT NOW ACROSS
THE NRN LOWER NEARSHORE WATERS...BUT NOT ALL OF THIS WIND IS MAKING
IT TO THE WATER SFC...PER AREA OBSERVATIONS. THIS A REFLECTION OF
THE INCREASING STABILITY...AND THEREFORE...NO ADVISORY HEADLINES
WILL BE ISSUED. THE BEST CHANCE THOUGH WOULD BE THROUGH THE COASTAL
CONVERGENCE REGIONS ALONG THE NW LOWER NEARSHORES...AND FUNNELING
THROUGH THE NW LOWER COAST AND THE MANITOULIN ISLANDS. THIS SETUP
CONTINUES THROUGH TONIGHT...BUT EVEN STRONGER WINDS ARE IN STORE FOR
WEDNESDAY NIGHT THROUGH THURSDAY...AND ATTM HEADLINES ARE A
POSSIBILITY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JPB
NEAR TERM...DICKSON
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...DICKSON
MARINE...DICKSON
Hazardous weather outlook, Nov 2, 3:30 AM EST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
330 AM EST MON NOV 2 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-030830-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
330 AM EST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.